Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 24, 2021Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 24, 2021, 5:49 PM CDT for Baldwin County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 5:49 PM CDT (22:49 UTC)
Expired
Jul 24, 2021, 6:15 PM CDT
In force
26 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2304 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWUS84 KMOB 242249
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
549 PM CDT Sat Jul 24 2021
 
ALZ264-242315-
Baldwin Central AL-
549 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 615 PM CDT...

At 548 PM CDT, the strong thunderstorm was located over Fairhope.
This storm was nearly stationary.

Wind gusts in excess of 35 mph will be possible with this storm.

Locations impacted include...
Daphne and Fairhope. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3049 8793 3055 8790 3057 8790 3058 8791
      3061 8791 3059 8785 3051 8785 3049 8791
TIME...MOT...LOC 2248Z 265DEG 1KT 3054 8789 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:55 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 24, 3:55 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
355 PM CDT Sat Jul 24 2021

.NEAR TERM UPDATE /Now Through Sunday/...With dry air, clear
skies, and surface high pressure still over the area, temperatures
should quickly drop after sunset tonight. This will lead to
another night of below normal temperatures. There is likely to be
an increase in high level clouds overnight and far eastern
portions of the area may see some low level stratus by daybreak as
an inverted low level trough approaches for the east. So while
low temps will be below normal, the temperature drop will slow or
level out closer to daybreak due to the increase in clouds. Still
expecting lows in the upper 30s to mid 40s (except for upper
40s/lower 50s right at the beaches.)

The aforementioned inverted trough will gradually move east into
the eastern forecast area during the day tomorrow, resulting in an
increase in low level clouds and dewpoints. Highs will moderate
into the upper 60s/lower 70s. No rain chances included for land
areas tomorrow as moisture will be confined to 850mb and below
with very air persisting in the mid levels. 34/JFB

&&

.SHORT TERM /Sunday night Through Tuesday night/...The broad upper
level ridge stretching across much of the western U.S and into
the southeast begins to retreat west early next week as an upper
level trough begins to dig across the Northeast. This setup leaves
the region in an area of upper level weakness throughout the
short term. Down at the surface, an inverted trough shifts west
across the Florida Peninsula and into the Gulf of Mexico as it
attempts to close off into a very weak low pressure. Models
continue to show this surface feature progressing westward across
the Gulf and, for now, keeping most of the associated impacts well
south of the forecast area. Therefore, with little in terms of
synoptic forcing, isolated to scattered showers and thunderstorms
can be expected each day. Kept coverage on Tuesday slightly higher
(high end scattered) than Monday due to increasing PWAT's around
1.8 to 2 inches area wide. Convection will be diurnally driven,
again due to the minimal synoptic forcing. Showers and storms will
develop offshore in the early morning, move inland throughout the
afternoon, and linger into the evening. The heat and humidity is
here to stay during the short term. Highs will be in the lower to
mid 90s, with heat indices in the 103 to 107 degree range. Lows
remain in the mid to upper 70s, with some areas along the coast
only cooling into the low 80s. /14

&&

.EXTENDED TERM /Wednesday Through Saturday/...An upper level ridge
over the western CONUS continues to amplify mid-week as an upper
level trough moves across the eastern seaboard, leaving the region
in an area of upper level weakness on Wednesday. As the upper level
trough lifts to the northeast later in the week, the upper level
ridge out west begins to creep back over the southeastern CONUS. At
the surface, high pressure over the western Gulf begins building
back over the Florida Peninsula and into northern Gulf causing a
lingering surface boundary present early in the period to wash
out.

In terms of sensible weather, scattered to numerous showers are
expected on Wednesday and Thursday as the surface boundary lingers
and PWAT's remain around  1.8 to 2+ inches. With the upper level
ridge and surface high pressure building back in by the end of the
work week, can expect isolated to scattered showers for the
remainder of the period. Moisture remains abundant with the
southwesterly flow. Temperatures continue to to be seasonal with
highs generally in the lower to mid 90s. Lows are expected to dip
into the lower to mid 70s inland with mid to upper 70s along the
coast. Similar to the near and short term, heat stress continues to
be a concern as heat indices are forecast to hang around 102 to
106°. /14

&&

.MARINE...A light to moderate northeast flow will persist through
Tuesday due to persistent surface ridging along with an inverted
trough located over the northeastern Gulf. Winds become more
easterly by midweek as surface high pressure moves quickly east. A
brief onshore flow sets up on Thursday ahead of the next approaching
cold front. The front moves through Friday morning, with a strong
offshore flow developing in its wake.

Isolated to scattered showers and storms are possible over the Gulf
waters early this week with a better chance for showers and
thunderstorms impacting the marine area Thursday night into Friday
in association with the cold front. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 24, 2:38 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
238 PM CDT Sat Jul 24 2021

MSZ075-076-242030-
Perry MS-Greene MS-
238 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL PERRY AND WEST CENTRAL GREENE COUNTIES UNTIL 330 PM CDT...

At 238 PM CDT, the strong thunderstorm was located 7 miles northeast
of McLain, or 12 miles west of Leakesville, moving southwest at 15
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Beaumont and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3129 8875 3120 8867 3105 8880 3117 8895
TIME...MOT...LOC 1938Z 048DEG 11KT 3120 8877
Special weather statement, Jul 24, 2:53 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 PM CDT Sat Jul 24 2021

MSZ079-242030-
George MS-
253 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
GEORGE COUNTY UNTIL 330 PM CDT...

At 253 PM CDT, the strong thunderstorm was located 4 miles east of
Lucedale, moving southwest at 15 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8851 3091 8843 3075 8857 3088 8872
TIME...MOT...LOC 1953Z 048DEG 11KT 3091 8852
Special weather statement, Jul 24, 3:13 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
313 PM CDT Sat Jul 24 2021

ALZ263-MSZ079-242045-
Mobile Central AL-George MS-
313 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE AND SOUTHEASTERN GEORGE COUNTIES UNTIL 345 PM CDT...

At 313 PM CDT, the strong thunderstorm was located 6 miles northwest
of Tanner Williams, or 13 miles southeast of Lucedale, moving south
at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Tanner Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3054 8841 3074 8841 3074 8854 3084 8854
      3087 8842 3080 8842 3080 8839 3053 8828
TIME...MOT...LOC 2013Z 357DEG 18KT 3077 8845
Special weather statement, Jul 24, 3:14 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
314 PM CDT Sat Jul 24 2021

MSZ079-242030-
George MS-
314 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL GEORGE COUNTY UNTIL 330 PM CDT...

At 314 PM CDT, the strong thunderstorm was located 7 miles northwest
of Wade, or 12 miles south of Lucedale, moving south at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of south central
George County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3081 8874 3082 8853 3074 8851 3074 8875
TIME...MOT...LOC 2014Z 357DEG 18KT 3074 8863
Special weather statement, Jul 24, 5:21 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Sat Jul 24 2021

MSZ078-242300-
Stone MS-
521 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
STONE COUNTY UNTIL 600 PM CDT...

At 521 PM CDT, the strong thunderstorm was located 5 miles west of
Perkinston, or 7 miles southwest of Wiggins, moving south at 10 mph.

Wind gusts in excess of 35 mph will be possible with this storm.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8934 3091 8914 3068 8912 3068 8924
      3065 8924 3065 8934
TIME...MOT...LOC 2221Z 001DEG 10KT 3079 8924
Special weather statement, Jul 24, 5:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
549 PM CDT Sat Jul 24 2021

ALZ264-242315-
Baldwin Central AL-
549 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 615 PM CDT...

At 548 PM CDT, the strong thunderstorm was located over Fairhope.
This storm was nearly stationary.

Wind gusts in excess of 35 mph will be possible with this storm.

Locations impacted include...
Daphne and Fairhope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3049 8793 3055 8790 3057 8790 3058 8791
      3061 8791 3059 8785 3051 8785 3049 8791
TIME...MOT...LOC 2248Z 265DEG 1KT 3054 8789

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:01 PM CDTSpecial Weather StatementMOBCovington44 min
Jul 24, 3:13 PM CDTSpecial Weather StatementMOBMobile32 min
Jul 24, 2:30 PM CDTSpecial Weather StatementMOBEscambia45 min
Jul 24, 2:04 PM CDTSpecial Weather StatementMOBGreene41 min
Jul 24, 2:25 PM CDTSpecial Weather StatementMOBPerry35 min
Jul 24, 2:38 PM CDTSpecial Weather StatementMOBPerry52 min
Jul 24, 2:53 PM CDTSpecial Weather StatementMOBGeorge37 min
Jul 24, 3:14 PM CDTSpecial Weather StatementMOBGeorge16 min
Jul 24, 5:21 PM CDTSpecial Weather StatementMOBStone39 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.